MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PEG SAFETY 20FR PULL, MEDICON; FEEDING TUBE

BARD ACCESS SYSTEMS PEG SAFETY 20FR PULL, MEDICON; FEEDING TUBE
Model Number 006035
Medical Device Problem Codes Fluid/Blood Leak (1250); Nonstandard Device (1420); Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lot history review was completed and identified that this is the first reported complaint for this lot number and this issue to date.The device has been returned to the manufacturer for evaluation.A photo has been provided for review.The investigation of the reported event is currently underway.(expiration date: 01/2021).
 
Event or Problem Description
It was reported that some time post gastrostomy feeding tube placement, the cap of the feeding tube adapter was allegedly unable to close properly due to fins remained in the cap caused an alleged leak.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one feeding tube adapter was received for evaluation.Gross examination of the feeding tube adapter showed fins of the same material remaining on the cap.The investigation is confirmed for the alleged fitting issue as well as the leak that this fitting issue would cause if infused.An electronic photo was also reviewed confirming the findings from sample evaluation.The root cause has been determined to be manufacturing related.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PEG SAFETY 20FR PULL, MEDICON
Common Device Name
FEEDING TUBE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9941125
Report Number3006260740-2020-01221
Device Sequence Number2900408
Product Code KNT
UDI-Device Identifier00801741081187
UDI-Public(01)00801741081187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006035
Device Catalogue Number006035
Device Lot NumberHUDV0521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR